Alert archive / Hawaii / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this red flag warning at Aug 9, 2022, 3:04 PM HST. It took effect at Aug 10, 2022, 10:00 AM HST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2022, 3:04 PM HST (01:04 UTC)
- In effect from
- Aug 10, 2022, 10:00 AM HST
- Expired
- Aug 11, 2022, 3:09 PM HST
- In force
- 29 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
180 WWHW80 PHFO 100104 RFWHFO URGENT - FIRE WEATHER MESSAGE National Weather Service Honolulu HI 304 PM HST Tue Aug 9 2022 ...RED FLAG WARNING IN EFFECT FOR WEDNESDAY... .The combination of dry fuels, strong and gusty trade winds and low relative humidity could produce extreme fire behavior on Wednesday, especially during the afternoon hours. Any fires that develop will likely spread rapidly and be difficult to control. HIZ201-203-205>207-210-211-213>216-218-219-221-223-224-226-110400- /O.UPG.PHFO.FW.A.0002.220810T2000Z-220811T0400Z/ /O.NEW.PHFO.FW.W.0002.220810T2000Z-220811T0400Z/ Niihau-Kauai Leeward-Oahu South Shore-Waianae Coast- Oahu North Shore-Central Oahu-Waianae Mountains-Molokai Leeward- Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-Leeward Haleakala-Kona-South Big Island- Kohala- 304 PM HST Tue Aug 9 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM HST WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR LEEWARD SECTIONS OF ALL ISLANDS. The National Weather Service in Honolulu has issued a Red Flag Warning, which is in effect from 10 AM to 6 PM HST Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Leeward portions of all Hawaiian Islands. * WIND...Trades 15 to 30 mph with localized gusts to 45 mph. * HUMIDITY...45 percent in the afternoon. * THUNDERSTORMS...None. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Red Flag Warning does not predict new fire starts. && $$
5 follow-up statements
636 WWHW80 PHFO 101303 RFWHFO URGENT - FIRE WEATHER MESSAGE National Weather Service Honolulu HI 303 AM HST Wed Aug 10 2022 ...RED FLAG WARNING IN EFFECT FOR LEEWARD AREAS TODAY... .The combination of dry fuels, strong and gusty trade winds, and low relative humidity will result in elevated fire danger today. Any fires that develop could display extreme fire behavior, and will likely spread rapidly and be difficult to control. HIZ201-203-205>207-210-211-213>216-218-219-221-223-224-226-110400- /O.CON.PHFO.FW.W.0002.220810T2000Z-220811T0400Z/ Niihau-Kauai Leeward-Oahu South Shore-Waianae Coast- Oahu North Shore-Central Oahu-Waianae Mountains-Molokai Leeward- Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-Leeward Haleakala-Kona-South Big Island- Kohala- 303 AM HST Wed Aug 10 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR LEEWARD SECTIONS OF ALL ISLANDS... * AFFECTED AREA...Leeward portions of all Hawaiian Islands. * WIND...East to northeast 20 to 30 mph with higher gusts. * HUMIDITY...Around 45 percent in the afternoon. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Red Flag Warning does not predict new fire starts. && $$
263 WWHW80 PHFO 110116 RFWHFO URGENT - FIRE WEATHER MESSAGE National Weather Service Honolulu HI 316 PM HST Wed Aug 10 2022 ...RED FLAG WARNING IN EFFECT FOR LEEWARD AREAS THROUGH THURSDAY... .The combination of dry fuels, strong and gusty trade winds, and low relative humidity will result in critical fire conditions at times through Thursday. Any fires that develop could display extreme fire behavior, and be difficult to control. HIZ201-203-205>207-210-211-213>216-218-219-221-223-224-226-111530- /O.EXT.PHFO.FW.W.0002.000000T0000Z-220812T0400Z/ Niihau-Kauai Leeward-Oahu South Shore-Waianae Coast- Oahu North Shore-Central Oahu-Waianae Mountains-Molokai Leeward- Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-Leeward Haleakala-Kona-South Big Island- Kohala- 316 PM HST Wed Aug 10 2022 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR LEEWARD SECTIONS OF ALL ISLANDS... * AFFECTED AREA...Leeward portions of all Hawaiian Islands. * WIND...Northeast to east 20 to 30 mph with higher gusts. * HUMIDITY...Around 45 percent in the afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Red Flag Warning does not predict new fire starts. && $$ Birchard
360 WWHW80 PHFO 111008 RFWHFO URGENT - FIRE WEATHER MESSAGE National Weather Service Honolulu HI 1208 AM HST Thu Aug 11 2022 ...RED FLAG WARNING IN EFFECT FOR LEEWARD AREAS THROUGH THURSDAY... .The combination of dry fuels, strong and gusty trade winds, and low relative humidity will result in critical fire conditions at times through Thursday. Any fires that develop could display extreme fire behavior, and be difficult to control. HIZ227-120015- /O.EXA.PHFO.FW.W.0002.000000T0000Z-220812T0400Z/ Big Island Interior- 1208 AM HST Thu Aug 11 2022 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR LEEWARD SECTIONS OF ALL ISLANDS... The National Weather Service in Honolulu has issued a Red Flag Warning, which is in effect until 6 PM HST Thursday. * AFFECTED AREA...Leeward portions of all Hawaiian Islands. * WIND...Northeast to east 20 to 30 mph with higher gusts. * HUMIDITY...Around 45 percent in the afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Red Flag Warning does not predict new fire starts. && $$ HIZ201-203-205>207-210-211-213>216-218-219-221-223-224-226-120015- /O.CON.PHFO.FW.W.0002.000000T0000Z-220812T0400Z/ Niihau-Kauai Leeward-Oahu South Shore-Waianae Coast- Oahu North Shore-Central Oahu-Waianae Mountains-Molokai Leeward- Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-Leeward Haleakala-Kona-South Big Island- Kohala- 1208 AM HST Thu Aug 11 2022 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR LEEWARD SECTIONS OF ALL ISLANDS... * AFFECTED AREA...Leeward portions of all Hawaiian Islands. * WIND...Northeast to east 20 to 30 mph with higher gusts. * HUMIDITY...Around 45 percent in the afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Red Flag Warning does not predict new fire starts. && $$
681 WWHW80 PHFO 111301 RFWHFO URGENT - FIRE WEATHER MESSAGE National Weather Service Honolulu HI 301 AM HST Thu Aug 11 2022 ...RED FLAG WARNING IN EFFECT FOR LEEWARD AREAS TODAY... .The combination of dry fuels, strong and gusty trade winds, and low relative humidity will result in critical fire conditions at times today. Any fires that develop could display extreme fire behavior and be difficult to control. HIZ201-203-205>207-210-211-213>216-218-219-221-223-224-226-227- 120400- /O.CON.PHFO.FW.W.0002.000000T0000Z-220812T0400Z/ Niihau-Kauai Leeward-Oahu South Shore-Waianae Coast- Oahu North Shore-Central Oahu-Waianae Mountains-Molokai Leeward- Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-Leeward Haleakala-Kona-South Big Island- Kohala-Big Island Interior- 301 AM HST Thu Aug 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR LEEWARD SECTIONS OF ALL ISLANDS... * AFFECTED AREA...Leeward portions of all Hawaiian Islands. * WIND...Northeast to east 20 to 30 mph with higher gusts. * HUMIDITY...Around 45 percent in the afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Red Flag Warning does not predict new fire starts. && $$
914 WWHW80 PHFO 120109 RFWHFO URGENT - FIRE WEATHER MESSAGE National Weather Service Honolulu HI 309 PM HST Thu Aug 11 2022 ...RED FLAG WARNING IS CANCELLED... HIZ201-203-205>207-210-211-213>216-218-219-221-223-224-226-227- 120215- /O.CAN.PHFO.FW.W.0002.000000T0000Z-220812T0400Z/ Niihau-Kauai Leeward-Oahu South Shore-Waianae Coast- Oahu North Shore-Central Oahu-Waianae Mountains-Molokai Leeward- Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West- Maui Central Valley-Leeward Haleakala-Kona-South Big Island- Kohala-Big Island Interior- 309 PM HST Thu Aug 11 2022 ...RED FLAG WARNING IS CANCELLED FOR LEEWARD AREAS OF ALL HAWAIIAN ISLANDS... The National Weather Service in Honolulu has cancelled the Red Flag Warning. Trade wind speeds will weaken tonight and expected to remain below Red Flag criteria over the next few days. $$ Foster
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Aug 9, 3:04 PM HST, 0 minutes earlier.
Area forecast discussion, Aug 9, 3:04 PM HST, 0 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 304 PM HST Tue Aug 9 2022 .SYNOPSIS... Breezy trades will become locally strong tonight through Thursday, easing by the end of the week. Dry conditions will continue into early next week with limited rainfall focused over windward areas. && .DISCUSSION... Regional visible imagery reveals a very stable appearance to upstream cloud cover and confirms model depictions of limited low- level moisture extending well northeast of the area. This is symptomatic of dry and stable conditions beneath stout 500mb mid- level ridging that already exist over and upstream of the forecast area and will become increasingly entrenched over the state during the next week. At the same time, very broad low-level troughing has organized several batches of convection well southeast of the islands. Despite the rather diffuse gradient around northeast Pacific high pressure, which would otherwise be supportive of something closer to moderate trades, the broad region of pressure falls south of the islands will be sufficient to cause trades to steadily strengthen during the next 24 hours, becoming locally strong tonight through Thursday. It is certainly plausible that the typical choice locales in Maui County and the Big Island periodically touch advisory criteria during this time. A wind advisory appears decreasingly likely for the Big Island summits this evening through tonight as observations have typically fallen well short of modeled values through today. Deeper moisture associated with the passing trough will miss the islands by a wide margin, ensuring dry conditions and very limited rainfall continue into early next week. Occasional high clouds will be transported across area skies during the latter half of the week as convective debris is captured by southwest flow aloft. && .AVIATION... With robust high pressure centered far north-northeast of the islands, trade winds will be moderate to breezy, and locally strong, over the next few days. Showers, and any accompanying MVFR conditions, will mainly affect windward and mauka sections across the state. An AIRMET for low level turbulence to the lee of higher terrain remains in effect for all islands. The other AIRMET for TEMPO mountain obscuration has been dropped as conditions have improved. && .MARINE... The typical pressure gradient caused by high pressure over the northeast Pacific is being enhanced by a broad area of low pressure well southeast of the islands. A Small Craft Advisory (SCA) is posted for coastal waters surrounding the Big Island and Maui County, and waters south of Oahu. A further expansion of the SCA may be required Wednesday if wind speeds increase further in response to any strengthening within this trough. No significant swells are expected through the forecast period. However, strengthening trades will build short-period wind waves over east-facing shores through mid-week, peaking near or slightly above the seasonal average Wednesday into Thursday. A very small long-period south swell, and small, short-period southeast swell will continue through Thursday. Monthly high tides will peak over the next couple of days, with highest high tides occurring in the afternoon. Water level observations are showing right at about guidance level for most stations around Hawaii, with guidance predicting just below impact levels. Therefore, will not issue a Coastal Flood Statement, but be aware conditions will be close. && .FIRE WEATHER... A trough passing south of the islands will cause locally strong trades to develop tonight through Thursday. At the same time, an increasingly dry airmass will filter into the area from the east resulting in falling RH values and favorable fire weather conditions developing on Wednesday and potentially Thursday afternoon. && .HFO WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 6 PM HST Wednesday for Niihau- Kauai Leeward-Oahu South Shore-Waianae Coast-Oahu North Shore- Central Oahu-Waianae Mountains-Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe-Maui Leeward West-Maui Central Valley-Leeward Haleakala-Kona-South Big Island-Kohala. Small Craft Advisory until 6 PM HST Thursday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 AM HST Thursday for Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Big Island Windward Waters. && DISCUSSION...JVC AVIATION...Kinel MARINE...Foster
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:04 AM HST | Wind Advisory | HFO | Hawaii, Kalawao | 19 hr |
Nearby
Red Flag Warnings in Hawaii, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.